ASCENSION ORTHOPEDICS, INC. SLOTTED T-15 STAR DRIVER SCREW + CAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Model Number |
SCR096006301 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
Event or Problem Description
It was reported that, during a acl surgery while removing the locking caps, the prongs of the slotted t-15 star driver screw + cap broke off into the locking cap that was inserted into the patient body.No pieces fell into patient.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty, the prongs on the slotted t-15 star driver screw + cap broke into the locking cap when unscrewing the locking caps.No pieces remain in the patient.The surgeon used a burr to remove the prongs that broke off into the locking cap.Suction was used as an additional measure to ensure no portion of the broken instrument remained in the patient.Surgery was successfully completed, after a non-significant delay, with a back up driver that was used once the broken particles were burred out.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
H3, h6: the product has not been returned to the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.- complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.- risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.- dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.- capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.- device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.- product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.- visual evaluation could not be performed as the product was not returned to the aus site.The complaint alleges no injury to the patient nor a significant delay during surgery.As the device has not been returned for evaluation, it could not be determined whether the device contributed to the reported event.As the device has not been returned for evaluation, a definitive root cause could not be determined.The slotted t-15 star driver is a reusable instrument expected to be used across multiple surgeries.The star driver is used several times throughout a surgery to install multiple locking screw caps.This frequent use could cause the tip of the instrument, which interfaces with the screwcaps, to wear and break.As the device associated with this complaint was manufactured in 2018, wear due to normal use is further supported as a contributing factor for the reported event.Additionally, risk documentation indicates subjecting screw caps to excessive torque could cause the screwdriver to be damaged.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
Additional Manufacturer Narrative
Additional information: d9, h10 h3, h6: this complaint was re-opened as the product has been received at the aus site for evaluation.The complaint was confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Visual evaluation: visual evaluation of the slotted t-15 star driver found that the prongs on the reusable instrument were broken off, the reported event was confirmed.The complaint alleges no injury to the patient nor a significant delay during surgery.Visual evaluation of the slotted t-15 star driver found that the prongs on the reusable instrument were broken off, the reported event was confirmed.The slotted t-15 star driver is a reusable instrument expected to be used across multiple surgeries.The star driver is used several times throughout a surgery to install multiple locking screw caps.This frequent use could cause the tip of the instrument, which interfaces with the screwcaps, to wear and break.Additionally, subjecting the screw caps to excessive torque could cause the screwdriver to be damaged.Visual evaluation could not determine a definitive root cause.As the device associated with this complaint was manufactured in 2018, wear due to normal use is supported as a contributing factor for the reported event.Additionally, risk documentation indicates subjecting screw caps to excessive torque could cause the screwdriver to be damaged.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.H3, h6 (type of investigation, investigation findings, investigation conclusions).